Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 8, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 18, 2019, 10:30 AM EDT for Wyoming County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 10:30 AM EDT (14:30 UTC)
- Expired
- Jun 18, 2019, 1:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 73 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WGUS51 KBGM 181430
FFWBGM
PAC131-181730-
/O.NEW.KBGM.FF.W.0008.190618T1430Z-190618T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
1030 AM EDT Tue Jun 18 2019
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Wyoming County in northeastern Pennsylvania...
* Until 130 PM EDT.
* At 1028 AM EDT, Doppler radar indicated rain across the warned
area. Up to one inch of rain has already fallen. Additional
rainfall of up to another inch is expected plus runoff from
streams and creeks flowing south from Bradford and Susquehanna
Counties will cause flash flooding of streams and creeks in many
flood prone areas in Wyoming County.
* Some locations that will experience flooding include...
Tunkhannock, Factoryville, Mehoopany, Nicholson, Meshoppen,
Forkston, Laceyville, Kasson Brook, Osterhout and Evans Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4152 7622 4165 7620 4164 7572 4159 7577
4157 7577 4153 7580 4152 7580 4151 7578
4149 7579 4143 7626
$$
DJN2 follow-up statements
138
WGUS71 KBGM 181621
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
1221 PM EDT Tue Jun 18 2019
PAC131-181730-
/O.CON.KBGM.FF.W.0008.000000T0000Z-190618T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming PA-
1221 PM EDT Tue Jun 18 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
WYOMING COUNTY...
At 1219 PM EDT, Doppler radar indicated more rain moving into the
warned area. Up to two inches of rain have already fallen with an
additional one half inch of rain expected. Route 6 was flooded this
morning but has since re-opened. Many streams and creeks were
running high and could flood as runoff continues from earlier heavy
rains and additional rainfall.
Some locations that could experience additional flooding include...
Tunkhannock, Factoryville, Mehoopany, Nicholson, Meshoppen, Forkston,
Laceyville, Kasson Brook, Osterhout and Evans Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4152 7622 4165 7620 4164 7572 4159 7577
4157 7577 4153 7580 4152 7580 4151 7578
4149 7579 4143 7626
$$
DJN987
WGUS71 KBGM 181728
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
128 PM EDT Tue Jun 18 2019
PAC131-181737-
/O.EXP.KBGM.FF.W.0008.000000T0000Z-190618T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming PA-
128 PM EDT Tue Jun 18 2019
...THE FLASH FLOOD WARNING FOR WYOMING COUNTY WILL EXPIRE AT 130 PM
EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4152 7622 4165 7620 4164 7572 4159 7577
4157 7577 4153 7580 4152 7580 4151 7578
4149 7579 4143 7626
$$
DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:45 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 18, 6:45 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Binghamton NY 645 AM EDT Tue Jun 18 2019 .SYNOPSIS... A low over Ohio this morning will move east into Pennsylvania today bringing showers and a few thunderstorms to our area. Another stronger low will bring more showers and storms Thursday and Friday. && .NEAR TERM /THROUGH WEDNESDAY/... Yet another wave will move east along the ever present frontal boundary today and bring showers to the area. The wave is not particularly strong although there is a decent upper jet dynamic in place and very juicy air available over the mid Atlantic. Showers will spread east this morning, with the best chance along and south of the NY/PA border. Deep moisture is available over PA and enough instability for convection. Good news is that the individual elements should be fast movers limiting the heavy rain threat but back builders and training cells are possible over the extreme southern CWA. Heaviest cells should exit the south by around 21Z with just scattered instability showers lingering over the remainder of the forecast area. Rest of the near term will be unsettled with isolated showers.HEavier rain associated with the old front should remain south of the forecast area after today. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... Another area of low pressure and a cold front will move into the region Thursday and Thursday night tapping into the moisture in place for more in the way of widespread showers in this period. PW values come up close to 2 inches once again. Instability also increases a bit leading to a deeper layer of moisture showing up in model soundings. With both of these things in mind, some heavy rainfall continues to be a concern. A model consensus focuses the timing of showers from the afternoon through the evening on Thursday. Uncertainty is still present with the track of the low pressure. A track similar to that of the 00z 6/18 NAM and ECMWF across central and northern NY would bring enough instability northward into NE PA and the Southern Tier where strong to severe thunderstorms would be another concern in the late afternoon and evening hours. The likely source of any strong to severe storms would be from a squall line which develops late in the afternoon and tracks across NE PA in the early evening. Gusty winds would be the main threat with any thunderstorms given modest modeled 0-6km bulk shear of around 40 knots from the surface low and 500-1000 J/KG CAPE. It should be noted with the track the 00z GFS has the any strong to severe thunderstorm threat would decrease. At this time this forecast update did not add any severe wording to the forecast given the uncertainty. Lows Wednesday and Thursday nights look to be around 60 with highs in the 70's on Thursday. && .LONG TERM /FRIDAY THROUGH MONDAY/... Some clouds and spotty showers may linger into Friday from the system departing the region Thursday night. However, after any lingering precipitation a welcomed break in the rain chances appears to be an increasing possibility. The majority of ensembles and operational continue to indicate a welcomed drier period for the region with mid-level ridging moving into our region. Associated with this ridge will be a high pressure system moving in from the Great Lakes. A frontal boundary looks to setup southwest of the region while high pressure builds southeast into New England which would keep any rain chances west of the region through Sunday. Skies currently look to be mostly sunny this weekend. Highs should end up in the 70's with nighttime lows in the 50's. However, by Monday another frontal system brings our next chance of showers and perhaps a few thunderstorms depending on instability. Temperatures will likely warm a bit from the weekend. Looking at next week, more in the way of summerlike weather may end being in the cards as a predominately +PNA becomes negative. As a result, the mean trough with cooler air masses likely shifts into the west and ridging develops over the eastern United States. The latest 8-14 day outlook from the CPC gives higher chances for above normal temperatures and near normal precipitation. This could be a significant reversal from the cool wet pattern of the last 6 weeks or so. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Short wave is lifting showers back into the region his morning, bringing MVFR and IFR conditions. Exception will be at SYR and RME, north of the rain shield and which should remain VFR through the period. Wave moves on by mid morning allowing a slow improvement and a return to VFR conditions for the southern stations. Tonight, abundant moisture and light winds will return MVFR ceilings to the region. Weak flow will allow light and variable winds at all sites throughout this TAF period. Outlook... Wednesday through Thursday...Periods of occasional lowered flight categories likely, with the possibility of SHRA/TSRA. The greatest coverage will likely occur Thursday. Friday and Saturday...VFR conditions likely as high pressure builds in. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DGM NEAR TERM...BJT/DGM/DJN SHORT TERM...MWG LONG TERM...MWG AVIATION...BJG/DGM
Hazardous weather outlook, Jun 18, 8:24 AM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 824 AM EDT Tue Jun 18 2019 NYZ009-015>018-022>025-036-037-044>046-055>057-062-191230- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan- 824 AM EDT Tue Jun 18 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ038>040-043-044-047-048-072-191230- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 824 AM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A low pressure system is expected to bring showers and thunderstorms to the region Thursday and Thursday night. Some of the thunderstorms may produce heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 18, 8:18 AM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
818 AM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN TOWANDA 41.77N 76.45W
06/18/2019 M0.90 INCH BRADFORD PA CO-OP OBSERVER
RAIN SINCE 5:30 AM.
&&
BGMLocal storm report, Jun 18, 9:24 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
924 AM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD NEW ALBANY 41.60N 76.44W
06/18/2019 BRADFORD PA EMERGENCY MNGR
ROAD WASHOUTS.
&&
DJNLocal storm report, Jun 18, 9:33 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
933 AM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM HEAVY RAIN 1 WSW WESTON 41.68N 76.52W
06/18/2019 M2.57 INCH BRADFORD PA MESONET
RAINFALL IN THE LAST 4 HR (2.24 INCHES IN 2 HR ENDING
AT 840 AM).
0925 AM HEAVY RAIN 2 NE CHERRYTOWN 41.70N 76.26W
06/18/2019 M2.92 INCH BRADFORD PA MESONET
RAINFALL OVER THE PAST 5 HR (2.12 INCHES IN 2 HR ENDING
830 AM)
0930 AM HEAVY RAIN WYALUSING 41.67N 76.26W
06/18/2019 M2.63 INCH BRADFORD PA MESONET
RAINFALL IN THE LAST 4 HR.
&&
JRKLocal storm report, Jun 18, 9:55 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
955 AM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD 1 SW SPRINGVILLE 41.69N 75.95W
06/18/2019 SUSQUEHANNA PA TRAINED SPOTTER
WHITECREEK RD IS IMPASSABLE WITH 2-3 FT OF FLOWING
WATER REPORTED ACROSS THE ROAD.
0935 AM FLASH FLOOD 1 WSW SPRINGVILLE 41.70N 75.95W
06/18/2019 SUSQUEHANNA PA TRAINED SPOTTER
RT 3006 IMPASSABLE NEAR WHITE CREEK WITH 1 FT OF
FLOWING WATER ACROSS THE ROAD.
&&
JRKLocal storm report, Jun 18, 9:57 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
957 AM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 S WYALUSING 41.61N 76.26W
06/18/2019 M1.81 INCH BRADFORD PA TRAINED SPOTTER
&&
BGMLocal storm report, Jun 18, 10:23 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1023 AM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM FLASH FLOOD 2 ESE WEST LENOX 41.71N 75.67W
06/18/2019 SUSQUEHANNA PA EMERGENCY MNGR
RT 106 IMPASSABLE DUE TO HIGH WATER. RT 81 S DOWN TO
ONE LANE NEAR EXIT 206 DUE TO FLOODING.
&&
JRKThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:48 AM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna, Wyoming | 3 hr |
| Jun 18, 8:22 AM EDT | Flash Flood Watch | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 7 hr |
| Jun 18, 8:58 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Susquehanna, Wayne, Wyoming | 3 hr |
| Jun 18, 9:52 AM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna | 3 hr |
| Jun 18, 10:15 AM EDT | Flash Flood Warning | BGM | Susquehanna | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.